Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 116, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 1998, 9:16 PM CDT for Wood County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 27, 1998, 10:10 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Wood County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 7:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -435 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WUUS1 KGRB 280215 RRA SVRGRB WIC141-280310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 916 PM CDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WOOD COUNTY IN CENTRAL WISCONSIN * UNTIL 1010 PM CDT * AT 912 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF WISCONSIN RAPIDS. THE STORM WAS MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEXTERVILLE BY 940 PM BABCOCK BY 940 PM NEKOOSA BY 955 PM THIS IS A DANGEROUS STORM WITH WIND GUSTS OVER 70 MPH. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION. ISAACSON/KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:00 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 27, 9:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT SAT JUN 27 1998 WILL BE SENDING AN UPDATED ZFP SHORTLY. TSTM COMPLEX OVER WEST-CENTRAL WI SEEMS TO BE ORGANIZING INTO MORE OF A WIND PRODUCING SYSTEM...AS OPPOSED TO THE SUPERCELLS THAT INITIALLY DEVELOPED OVER SRN MN. THE SW PART OF MY FCST AREA IS UNDER THE GREATEST RISK OF SVR WX...BUT THE LATEST RADAR DATA SUGGESTS THAT THE WORST OF THE STORMS WILL PASS SOUTH OF MY FCST AREA. JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:09 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 96 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.